MAUDE Adverse Event Report: ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES HEMODYNAMIC PLUS VALVE; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES HEMODYNAMIC PLUS VALVE; HEART-VALVE, MECHANICAL
Model Number 19AHPJ-505
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Further information regarding this event has been requested.The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
On (b)(6) 2021, a 19mm sjm masters series hemodynamic plus valve was selected for implant.During procedure it was reported that the leaflet broke while trying to rotate the valve.All the pieces were recovered and a new 19mm sjm masters series hemodynamic plus valve was successfully implanted.There was a clinically significant delay in procedure however, the patient was reported to be in stable condition throughout the procedure.
 
Additional Manufacturer Narrative
The reported event of a fractured leaflet could not be confirmed.A more comprehensive assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.While the root cause could not be determined, information from the field indicated the event occurred during rotation of the valve.Please note, per the instructions for use artmt600080901, rev.A, "the valve should rotate freely." "to avoid structural damage, the valve must be rotated in the fully closed position." "to minimize rotational torque, verify that the valve holder/rotator is properly seated in the valve, and that the valve holder handle is perpendicular to the valve".
 
Additional Manufacturer Narrative
Additional information: d9, h3, h6 the reported event of a dislodged leaflet was confirmed.One leaflet was fractured and dislodged from the orifice.No other damage was noted.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.While the root cause of the leaflet dislodgement could not be conclusively determined, there was no evidence of material defect in the carbon coating that may have caused or contributed to the dislodged leaflets or orifice damage.The damage may have been caused by some external force applied to the valve which overstressed the carbon material.Please note, per the instructions for use artmt600080901 version a, "using the valve holder/rotator and an sjm valve holder handle, rotate the valve in situ to the desired position.The valve should rotate freely.If resistance is noted, the valve holder/ rotator may not be properly seated in the valve, the valve may not be in the fully closed position, or the valve may be oversized.If the valve does not rotate freely, do not force valve rotation.".

Brand Name
SJM MASTERS SERIES HEMODYNAMIC PLUS VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL PUERTO RICO, INC.
p.o. box 998
lot 20 b st.
caguas, puerto rico 00725
MDR Report Key11789645
Report Number3007113487-2021-00008
Device Sequence Number19837697
Product Code LWQ
UDI-Device Identifier05414734005883
UDI-Public05414734005883
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/18/2025
Device Model Number19AHPJ-505
Device Catalogue Number19AHPJ-505
Device Lot Number7630419
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/16/2021
Supplement Date Received by Manufacturer06/08/2021
07/13/2021
Initial Report FDA Received Date05/07/2021
Supplement Report FDA Received Date06/11/2021
07/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR